MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION CHARGER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

BOSTON SCIENTIFIC CORPORATION CHARGER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 24681
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/01/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: used the first day of the month of the bsc aware date as no information was provided.
 
Event or Problem Description
It was reported that balloon rupture occurred.A 6.0 x20, 135cm charger balloon catheter was advanced for dilatation.However, the balloon burst before reaching the maximum burst pressure.There were no patient complications reported.
 
Additional Manufacturer Narrative
B3 - date of event: used the first day of the month of the bsc aware date as no information was provided.Device evaluated by mfr.: charger 6.0 x20, 135cm was received for analysis.A visual examination identified that the balloon was not folded which indicates that the device was subjected to positive pressure.The returned device was attached to an encore inflation unit and positive pressure was applied, the balloon was inflated to its rate of burst pressure of 18 atmospheres for 30 seconds using digital timer: g24610, without issue.A vacuum was then applied.The inflation device was verified at 18 atmospheres, before and after use with calibrated pressure gauge g19252.This inflation to rate of burst pressure of 18 atmospheres was repeated three times with no leaks or drop in pressure noted.No issues were identified with balloon inflation or the balloon material.No issues were noted with the tip of the device.A visual examination found no issue with the markerbands.A visual and tactile examination found that the shaft was free from kinks or damage.D4 updated based on the product returned.1.Lot number updated from unknown to 27857725.
 
Event or Problem Description
It was reported that balloon rupture occurred.A 6.0 x20, 135cm charger balloon catheter was advanced for dilatation.However, the balloon burst before reaching the maximum burst pressure.There were no patient complications reported.It was further reported that the balloon ruptured during initial inflation.The device was removed intact, and the procedure was completed with another balloon.The patient condition was good post-procedure.

Brand Name
CHARGER
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
pmt 741 persiaran cassia selat
bandarcassia, pulau pinan 14110
MY   14110
Manufacturer Contact
jeff wallner
4100 hamline ave n
arden hills, MN 55112
6515811560
MDR Report Key16569006
Report Number2124215-2023-12671
Device Sequence Number17676891
Product Code FGE
UDI-Device Identifier08714729804345
UDI-Public08714729804345
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K112697
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/17/2024
Device Model Number24681
Device Catalogue Number24681
Device Lot Number0027857725
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/13/2023
Supplement Date Received by Manufacturer03/21/2023
Initial Report FDA Received Date03/17/2023
Supplement Report FDA Received Date04/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/18/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown